Welcome to Recovery Road! We invite you to use the self-help information, coping tools and other resources offered here for individuals affected by withdrawal and dependency on sleeping pills, other benzodiazepine tranquillisers, Z-drugs and antidepressants, their families, counsellors, doctors and others who provide care. There is a wealth of valuable information on this website so have a good ‘browse through’. We hope you will leave feeling reassured, encouraged and empowered. If you would like extra support, please visit the founder of Recovery Road’s Bloom in Wellness Membership site.
The information on this site is relevant to anyone wanting to know more about dependency and withdrawal from benzodiazepines and/or antidepressants. However, the content deals only with coping and managing symptoms and does not address wider (and important) issues which are pertinent for illicit users of these drugs (such as attachment and loss, relapse prevention, compulsions, legal problems, etc.).
All the information on this site relates to people who were prescribed these drugs by their doctors – many for medical conditions – and whose symptoms surfaced either during tolerance (when a higher dose of the drug is required to be effective) or at the time of tapering off the drug. When we speak of recovery being the usual outcome, these are the people to whom we refer.
We encourage those who are mostly recovered to acknowledge any pre-existing and post-withdrawal issues and to get the support needed – whether through counselling or other effective therapeutic approaches. This will help you to move on and to effect a new life chapter. If you used any of these drugs illicitly, please seek appropriate help either through your GP or an agency such as Narcotics Anonymous.
This is not an anti-doctors or anti-medication site. It is important to seek medical attention when necessary and to not become paranoid or hyper-vigilant to the detriment of your health. Balance and discernment are important.
We are not medically qualified and nothing shared on this site is intended to be regarded as medical advice, opinions on treatment you may be receiving, or a substitute for advice, diagnosis or treatment from a medical professional.
It is important to taper safely off these drugs, under medical supervision. Discontinuing abruptly or quitting ‘cold turkey’ is dangerous and can result in seizures, psychosis and other serious problems. A complete and safe taper is achievable and it is important and reassuring to note that the usual outcome of withdrawal is recovery.